Alert archive / South Carolina / Wind Advisories in 2014

Wind Advisory 11, NWS Charleston, SC

December 24, 2014Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Dec 24, 2014, 2:44 AM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Dec 24, 2014, 4:57 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 2:44 AM EST (07:44 UTC)
In effect from
Dec 24, 2014, 4:57 AM EST
Expired
Dec 24, 2014, 2:05 PM EST
In force
9 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS72 KCHS 240744
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
244 AM EST WED DEC 24 2014

GAZ117>119-139-141-SCZ043>045-047>052-241700-
/O.NEW.KCHS.WI.Y.0011.141224T1500Z-141224T2200Z/
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HALFMOON LANDING...DARIEN...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
244 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON.

* LOCATIONS...AREAS ROUGHLY ALONG AND EAST OF INTERSTATE
  95...INCLUDING THE CHARLESTON AND SAVANNAH METRO AREAS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$
3 follow-up statements
483 
WWUS72 KCHS 240957
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
457 AM EST WED DEC 24 2014

GAZ117>119-139-141-SCZ043>045-047>052-241800-
/O.EXT.KCHS.WI.Y.0011.141224T0957Z-141224T2200Z/
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HALFMOON LANDING...DARIEN...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
457 AM EST WED DEC 24 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* LOCATIONS...AREAS ROUGHLY ALONG AND EAST OF INTERSTATE 95... 
  INCLUDING THE CHARLESTON AND SAVANNAH METRO AREAS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$
248 
WWUS72 KCHS 241450
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
950 AM EST WED DEC 24 2014

GAZ117>119-139-141-SCZ043>045-047>052-242200-
/O.CON.KCHS.WI.Y.0011.000000T0000Z-141224T2200Z/
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HALFMOON LANDING...DARIEN...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
950 AM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* LOCATIONS...AREAS ROUGHLY ALONG AND EAST OF INTERSTATE 95... 
  INCLUDING THE CHARLESTON AND SAVANNAH METRO AREAS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS 
  BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH 
  CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES.
LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD
BE SECURED.

&&

$$
395 
WWUS72 KCHS 241905
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EST WED DEC 24 2014

GAZ117>119-139-141-SCZ043>045-047>052-242015-
/O.CAN.KCHS.WI.Y.0011.000000T0000Z-141224T2200Z/
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...HALFMOON LANDING...DARIEN...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
205 PM EST WED DEC 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:08 AM EST, 36 minutes earlier.

Area forecast discussion, Dec 24, 2:08 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
208 AM EST WED DEC 24 2014

.SYNOPSIS...
AN INLAND WEDGE OF HIGH PRESSURE WILL PREVAIL TONIGHT. A WARM
FRONT WILL LIFT NORTH THROUGH THE REGION WEDNESDAY. A STRONG COLD
FRONT WILL THEN APPROACH FROM THE WEST WEDNESDAY AFTERNOON AND
WILL SWEEP THROUGH THE AREA EARLY WEDNESDAY NIGHT. HIGH PRESSURE
WILL THEN BUILD FROM THE GULF COAST REGION THURSDAY AND WILL
SETTLE OVER THE SOUTHEAST UNITED STATES THROUGH NEXT WEEK. UNSETTLED
WEATHER CONDITIONS SHOULD THEN RETURN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MESOSCALE UPDATE...24/07Z SURFACE ANALYSIS PLACED THE WARM FRONT
ROUGHLY ALONG THE SAVANNAH RIVER TO JUST OFF THE CHARLESTON
COUNTY COAST. TEMPERATURES CONTINUE TO RISE SOUTH OF THE FRONT AND
THIS TREND WILL PERSIST THROUGH SUNRISE AS THE FRONT PUSHES
FARTHER INLAND/NORTH. ADJUSTED POPS PER GOING RADAR TRENDS. WILL
HAVE TO WATCH FOR THE POTENTIAL FOR AN ISOLATED STRONG TSTM OR TWO
ACROSS FAR INLAND AREAS...ROUGHLY WEST OF A REIDSVILLE-ALLENDALE
LINE FOR THE THE NEXT FEW HOURS. WE CONTINUE TO EVALUATE THE FOG
POTENTIAL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
WEDNESDAY...A VERY ACTIVE DAY ON TAP AS A WARM FRONT IS SLATED TO
PUSH NORTH THROUGH THE AREA IN THE MORNING WITH A COLD FRONT
APPROACHING FROM THE WEST DURING THE AFTERNOON. EXPECT THE DAY TO
START OUT FOGGY...LIKELY A COMBINATION OF STRATUS BUILDING DOWN AND
SEA FOG NEAR THE COAST. THE FOG SHOULD SLOWLY DISSIPATE AS WINDS
PICK UP BUT COULD LINGER INTO THE AFTERNOON...ESPECIALLY NEAR THE
COAST. THERE SHOULD BE WIDESPREAD MODERATE TO OCCASIONALLY HEAVY
RAIN IN THE MORNING TOO ALONG/NEAR THE WARM FRONT...MOST LIKELY
CONCENTRATED NEAR THE COAST WHERE THERE WILL BE STRONG COASTAL
CONVERGENCE AS LOW-LEVEL WIND FIELDS RAMP UP DUE TO THE INCREASING
PRESSURE GRADIENT ASSOCIATED WITH THE STRENGTHENING SURFACE LOW
PRESSURE SYSTEM SHIFTING NORTH INTO THE CENTRAL GREAT LAKES.
MEANWHILE...A SQUALL LINE IS LIKELY TO BE ONGOING AHEAD OF THE COLD
FRONT MOVING IN FROM THE WEST. AS USUAL FOR THIS TIME OF YEAR...WIND
FIELDS SHOULD BE QUITE IMPRESSIVE WITH WINDS ABOUT 2000 FT ABOVE THE
GROUND AROUND 50 MPH. HOWEVER...SURFACE-BASED INSTABILITY SHOULD BE
MARGINAL GIVEN THE WIDESPREAD CLOUDS/RAIN BUT WITH SUCH STRONG WARM
ADVECTION TEMPERATURES COULD PUSH INTO THE LOWER TO MID
70S...PROBABLY WARMEST OVER SOUTHEAST GEORGIA WHERE SBCAPES COULD
REACH 1000-1500 J/KG. THE MAIN HAZARD SHOULD BE DAMAGING WINDS BUT
CAN NOT RULE OUT ISOLATED TORNADOES DUE TO THE STRONGLY VEERED WIND
PROFILES AS SEEN IN THE HODOGRAPHS. WITH SOME HEAVY RAINFALL
ANTICIPATED WE COULD SEE SOME TREES COMING DOWN EVEN IF WINDS DO NOT
TECHNICALLY MEET SEVERE CRITERIA /58 MPH OR GREATER/. THE MAIN LINE
SHOULD PUSH OFFSHORE IN THE EARLY EVENING ALTHOUGH SOME SHOWERS
COULD LINGER BEHIND UNTIL ABOUT MIDNIGHT BEFORE THE DEEPER MOISTURE
SHIFTS OFFSHORE.

THURSDAY...A MUCH DRIER AND COOLER AIR MASS TO MOVE IN THURSDAY WITH
HIGH TEMPERATURES BACK TO NEAR NORMAL AROUND 60 DEGREES.

FRIDAY...SHOULD REMAIN DRY WITH HIGH PRESSURE IN CONTROL EVEN THOUGH
MOISTURE LOOKS TO BE ON THE INCREASE AGAIN FROM THE SOUTH AND
SOUTHWEST...MAINLY IN THE FORM OF HIGH CLOUDS. MAX TEMPS SLIGHTLY
ABOVE NORMAL IN THE LOWER TO MID 60S...WARMEST NEAR THE ALTAMAHA
RIVER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
QUIET WEATHER WILL PREVAIL INTO MUCH OF THE WEEKEND WHILE HIGH
PRESSURE REMAINS CENTERED OVER THE WESTERN ATLANTIC. OVERALL HIGH
TEMPS SHOULD GRADUALLY WARM THROUGH SATURDAY...WITH AFTERNOON TEMPS
IN THE MID 60S. SATURDAY NIGHT LOWS SHOULD RANGE IN THE MID 40S
INLAND TO UPPER 40S/LOWER 50S CLOSER TO THE COAST. CHANCES OF PRECIP
SHOULD THEN RETURN ON SUNDAY AND MONDAY AS DEEP MOISTURE BUILDS OVER
THE SOUTHEAST. SOME DISCREPANCIES REMAIN IN THE MODELS...BUT
INDICATIONS ARE CONDITIONS SHOULD BE WET TO START OFF THE WEEK AS
AN AREA OF LOW PRESSURE DEVELOPS OVER THE GULF AND GRADUALLY LIFTS
NORTHEAST ALONG A DEVELOPING FRONT. DRYER CONDITIONS SHOULD THEN
RETURN ON TUESDAY AS HIGH PRESSURE BEGINS TO FILTER INTO THE AREA
FROM THE NORTHWEST.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
FLIGHT RESTRICTIONS WILL PREVAIL AT BOTH KCHS AND KSAV THROUGH THE
VAST MAJORITY OF THE 06Z TAF CYCLE. FIRST A WARM FRONT WILL LIFT
NORTH TOWARD THE TERMINALS OVERNIGHT AND PASS NORTH OF THE AREA BY
DAYBREAK WEDNESDAY...THEN AS A STRONG COLD FRONT APPROACHES FROM THE
WEST LATE WEDNESDAY AND PASSES THROUGH THE AIRFIELDS EARLY WEDNESDAY
NIGHT.

LIFR CONDITIONS WILL PREVAIL AT BOTH SITES THROUGH MID MORNING
WEDNESDAY...THE RESULT OF LOW STRATUS DECKS AND EVENTUALLY A
REDUCTION IN SURFACE VISIBILITIES AS DENSE FOG FORMS FROM ABOUT
09-15Z AS THE WARMER SOUTHERLY FLOW OF AIR ARRIVES ATOP THE COOLER
AND WET GROUNDS. LOW LEVEL WIND SHEAR WILL ALSO OCCUR THROUGH 14-15Z
AS 40-45 KT WINDS DEVELOP WITH THE LOW LEVEL JET AROUND 1500-2000
FT. EVENTUALLY THERE IS ENOUGH MIXING OF SURFACE WINDS TO GENERATE
WIND GUSTS AS HIGH AS 20-30 KT DURING MUCH OF THE DAYLIGHT HOURS
WEDNESDAY.

MVFR/IFR WEATHER WILL THEN PREVAIL FOR THE SECOND HALF OF WEDNESDAY
MORNING INTO THE AFTERNOON...WITH THE POTENTIAL FOR PERIODIC IFR
WEATHER IN SHRA AND POSSIBLE TSRA. SINCE THE TIMING OF ANY TSRA IS
DIFFICULT TO PINPOINT AT THIS STAGE WE ARE REFRAINING FROM ADDING TO
THE LATEST SET OF TAFS. BUT ISOLATED TO SCATTERED TSRA WILL BE
AROUND FROM EARLY WEDNESDAY UNTIL THE FROPA OCCURS EARLY WEDNESDAY
NIGHT.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS
ARE LIKELY INTO EARLY WEDNESDAY NIGHT AHEAD OF A STRONG COLD FRONT
THAT SHIFTS THROUGH THE AREA. SHOWERS AND/OR THUNDERSTORMS ALONG
WITH GUSTY WINDS WILL ALSO BE POSSIBLE AT EITHER TERMINAL UNTIL
THE COLD FRONT PUSHES OFFSHORE EARLY WEDNESDAY NIGHT. VFR
CONDITIONS SHOULD THEN IMPROVE TO VFR BY DAYBREAK THURSDAY AND
PERSIST INTO THE WEEKEND.

&&

.MARINE...
OVERNIGHT...MAINTAINED MARINE DENSE FOG ADVISORY NEARSHORE WATERS
BUT CANCELLED IT FOR THE CHARLESTON HARBOR. ANOTHER ADVISORY MAY
VERY WELL BE NEEDED...BUT THE INITIAL START OF DENSE FOG IS TOO
AMBIGUOUS THIS FAR OUT TO JUSTIFY KEEPING THE ADVISORY IN PLACE.

OTHERWISE...N/NE WINDS 15 KT OR LESS WITHIN THE WEDGE WILL
TRANSITION TO E AND EVENTUALLY S WINDS AS HIGH AS 15-20 KT AS A
WARM FRONT WHICH WILL INITIALLY REMAIN BEYOND 20 NM BUT WHICH
COULD EVENTUALLY PUSH INTO NEARSHORE WATERS LATER TONIGHT. SEAS
WILL HOLD AROUND 2-4 FT WITHIN 20 NM BUT UP TO 4-5 FT ACROSS
AMZ374.

WEDNESDAY THROUGH SUNDAY...DETERIORATING CONDITIONS EXPECTED UNTIL A
STRONG COLD FRONT PASSES THROUGH FROM THE WEST WEDNESDAY NIGHT.
DESPITE THE UNFAVORABLE WARM AIR ADVECTION PATTERN WHICH WILL LIMIT
THE LOW-LEVEL INSTABILITY...A STRONG PRESSURE GRADIENT AND LOW-LEVEL
JET SHOULD CAUSE WINDS TO INCREASE TO AT OR ABOVE ADVISORY LEVELS
FOR THE ENTIRE AREA...ESPECIALLY BEYOND 20 NM. THE BEST MIXING
SHOULD OCCUR OVER THE GULF STREAM AND GUSTS COULD PUSH INTO THE GALE
FORCE RANGE /35 KT/ SO WE HAVE RAISED A GALE WATCH THERE. CANNOT
RULE OUT SOME GALES AS WELL OVER THE EASTERN PORTIONS OF THE
CHARLESTON COUNTY NEARSHORE WATERS AS WELL. CONDITIONS WILL SLOWLY
IMPROVE LATER WEDNESDAY NIGHT AS THE WINDS SHIFT OFFSHORE AND SEAS
DIMINISH...LIKELY SUBSIDING BELOW ADVISORY LEVELS FOR ALL WATERS AT
OR PRIOR TO EARLY THURSDAY AFTERNOON. OTHERWISE...HIGH PRESSURE WILL
BE IN CONTROL THROUGH THE WEEKEND WITH NO SIGNIFICANT IMPACTS
EXPECTED.

SEA FOG...FOG COULD VERY WELL PERSIST INTO EARLY WEDNESDAY EVENING
UNTIL A SQUALL LINE MOVES OFFSHORE IN THE EVENING.

&&

.TIDES/COASTAL FLOODING...
WEDNESDAY MORNING...THE ELEVATED HIGH TIDE AND THE POTENTIAL FOR
HEAVY RAIN WILL LIKELY PRODUCE SHALLOW FLOODING ALONG THE COAST.
EXPECT ANOTHER COASTAL FLOOD ADVISORY FOR THE MID-MORNING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EST
     THURSDAY FOR AMZ330.
     DENSE FOG ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ350-
     352-354.
     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 11 AM EST
     THURSDAY FOR AMZ350-352.
     GALE WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST THIS MORNING FOR
     AMZ374.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 11 AM EST
     THURSDAY FOR AMZ354.

&&

ST
Hazardous weather outlook, Dec 23, 4:51 PM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EST TUE DEC 23 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
241000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
451 PM EST TUE DEC 23 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SEVERE THUNDERSTORMS...A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD
OF A COLD FRONT WEDNESDAY AND PUSH THROUGH THE AREA DURING THE
AFTERNOON INTO THE EARLY EVENING. ALTHOUGH INSTABILITY WILL BE
LOW...WIND FIELDS ARE QUITE STRONG AND THUS DAMAGING WINDS WILL BE
POSSIBLE. THERE IS EVEN A SMALL RISK OF ISOLATED TORNADOES. EVEN
IF WINDS DO NOT REACH OFFICIAL SEVERE LIMITS /58 MPH OR GREATER/
THOUGH...SOME WIND DAMAGE SUCH AS DOWNED TREES ARE STILL POSSIBLE
GIVEN THE WET GROUND. THE MOST LIKELY TIMING OF SEVERE STORMS WILL
BE MID AFTERNOON WELL INLAND AND LATE AFTERNOON INTO EARLY EVENING NEAR
THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-241000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
451 PM EST TUE DEC 23 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SEVERE THUNDERSTORMS...A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD
OF A COLD FRONT WEDNESDAY AND PUSH THROUGH THE WATERS DURING THE
LATE AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS AND EVEN
WATERSPOUTS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-241000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
451 PM EST TUE DEC 23 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SEVERE THUNDERSTORMS...A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD
OF A COLD FRONT WEDNESDAY AND PUSH THROUGH THE AREA DURING THE
AFTERNOON INTO THE EARLY EVENING. ALTHOUGH INSTABILITY WILL BE
LOW...WIND FIELDS ARE QUITE STRONG AND THUS DAMAGING WINDS WILL BE
POSSIBLE. THERE IS EVEN A SMALL RISK OF ISOLATED TORNADOES. EVEN
IF WINDS DO NOT REACH OFFICIAL SEVERE LIMITS /58 MPH OR GREATER/
THOUGH...SOME WIND DAMAGE SUCH AS DOWNED TREES ARE STILL POSSIBLE
GIVEN THE WET GROUND. THE MOST LIKELY TIMING OF SEVERE STORMS WILL
BE MID AFTERNOON WELL INLAND AND LATE AFTERNOON INTO EARLY EVENING NEAR
THE COAST.

COASTAL FLOODING...TIDES COULD REACH ADVISORY LEVELS DURING THE
WEDNESDAY MORNING HIGH TIDE. THUS...A COASTAL FLOOD ADVISORY WILL
BE POSSIBLE...ESPECIALLY IF HEAVY RAINFALL OCCURS AROUND THE SAME
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-241000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
451 PM EST TUE DEC 23 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Dec 24, 2:11 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 AM EST WED DEC 24 2014

GAZ087-088-240730-
JENKINS-SCREVEN-
211 AM EST WED DEC 24 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 230 AM EST...

AT 210 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR THRIFT...MOVING NORTHEAST AT 60 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...THRIFT...EMMALANE...ROGERS...JENKINS COUNTY HOSPITAL...
MILLEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3289 8201 3282 8175 3262 8202 3266 8209
      3277 8213
TIME...MOT...LOC 0711Z 221DEG 54KT 3266 8209

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:38 AM ESTCoastal Flood AdvisoryCHS9 hr
Dec 24, 2:42 AM ESTGale WarningCHS28 hr
Dec 24, 5:23 AM ESTSpecial Marine WarningCHS52 min
Dec 24, 2:45 PM ESTSpecial Weather StatementCHSBeaufort45 min
Dec 24, 4:01 PM ESTSpecial Weather StatementCHSBerkeley29 min
Dec 24, 4:52 PM ESTSpecial Marine WarningCHS113 min
Dec 24, 6:44 PM ESTLake Wind AdvisoryCHSBerkeley11 hr
Dec 24, 2:11 AM ESTSpecial Weather StatementCHSJenkins19 min
Dec 24, 2:22 AM ESTRiver Flood WarningCHSTattnall, Toombs7 days
Dec 24, 5:22 AM ESTSpecial Weather StatementCHSChatham23 min

Nearby

Wind Advisories in South Carolina, 2014Wind Advisories in Georgia, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.